

FOR GPA MEMBERS AND OBSERVERS ONLY

DRAFT GPA 2023 Closed Session Agenda October 18th - 20th 2023

TIME 08:30 (30 MIN) Delegate registration, log-on/ arrival Welcome Ceremony (10 MIN) - Privacy Commissioner Alexander White, Bermudas Welcome from the GPA Chair - INAI Commissioners, Mexico 1. Governance matters – part I 1.1 Accreditation of new GPA Members and Observers Presenter: GPA Executive Committee Chair (Mexico). 2. Keynote Session 1 Pathways to innovation: How the world is changing? This session will focus on delivering an overview of the new challenges that technology is having in all matters of our live. We live in an interconnected world where every decision should be taken from an ethical approach. Regulators need to ensure that these emerging technologies benefit humanity. The potential of data-driven developments and innovations to create better, more efficient, and convenient products and services, providing real benefits to individuals and societies, can lead to new business models which increasingly rely on processing large volumes of personal data in more complex ways. - Which are the key elements that regulators should consider when developing tools to achieve development in a sustainable and ethical way? - How should the ethical frameworks be implemented as a mandatory tool aligned with institutional capacity and the rule of law? - What should be the role of DPAs in supervising the use of ethical principles in the development of new technologies?		DAY 1: WEDNESDAY 18th OCTOBER 2023
(30 MIN) 09:00 (10 MIN) - Privacy Commissioner Alexander White, Bermudas Welcome from the GPA Chair - INAI Commissioners, Mexico 1. Governance matters – part I 1.1 Accreditation of new GPA Members and Observers Presenter: GPA Executive Committee Chair (Mexico). 2. Keynote Session 1 Pathways to innovation: How the world is changing? This session will focus on delivering an overview of the new challenges that technology is having in all matters of our live. We live in an interconnected world where every decision should be taken from an ethical approach. Regulators need to ensure that these emerging technologies benefit humanity. The potential of data-driven developments and innovations to create better, more efficient, and convenient products and services, providing real benefits to individuals and societies, can lead to new business models which increasingly rely on processing large volumes of personal data in more complex ways. - Which are the key elements that regulators should consider when developing tools to achieve development in a sustainable and ethical way? - How should the ethical frameworks be implemented as a mandatory tool aligned with institutional capacity and the rule of law? - What should be the role of DPAs in supervising the use of ethical principles in the development of new technologies?	TIME	
O9:10		Delegate registration, log-on/ arrival
Welcome from the GPA Chair		
1.1 Accreditation of new GPA Members and Observers Presenter: GPA Executive Committee Chair (Mexico). 2. Keynote Session 1 Pathways to innovation: How the world is changing? This session will focus on delivering an overview of the new challenges that technology is having in all matters of our live. We live in an interconnected world where every decision should be taken from an ethical approach. Regulators need to ensure that these emerging technologies benefit humanity. The potential of data-driven developments and innovations to create better, more efficient, and convenient products and services, providing real benefits to individuals and societies, can lead to new business models which increasingly rely on processing large volumes of personal data in more complex ways. - Which are the key elements that regulators should consider when developing tools to achieve development in a sustainable and ethical way? - How should the ethical frameworks be implemented as a mandatory tool aligned with institutional capacity and the rule of law? - What should be the role of DPAs in supervising the use of ethical principles in the development of new technologies?		Welcome from the GPA Chair
2. Keynote Session 1 Pathways to innovation: How the world is changing? This session will focus on delivering an overview of the new challenges that technology is having in all matters of our live. We live in an interconnected world where every decision should be taken from an ethical approach. Regulators need to ensure that these emerging technologies benefit humanity. The potential of data-driven developments and innovations to create better, more efficient, and convenient products and services, providing real benefits to individuals and societies, can lead to new business models which increasingly rely on processing large volumes of personal data in more complex ways. - Which are the key elements that regulators should consider when developing tools to achieve development in a sustainable and ethical way? - How should the ethical frameworks be implemented as a mandatory tool aligned with institutional capacity and the rule of law? - What should be the role of DPAs in supervising the use of ethical principles in the development of new technologies?		1.1 Accreditation of new GPA Members and Observers
Presenter: GPA Executive Committee Chair (Mexico).		 2. Keynote Session 1 Pathways to innovation: How the world is changing? This session will focus on delivering an overview of the new challenges that technology is having in all matters of our live. We live in an interconnected world where every decision should be taken from an ethical approach. Regulators need to ensure that these emerging technologies benefit humanity. The potential of data-driven developments and innovations to create better, more efficient, and convenient products and services, providing real benefits to individuals and societies, can lead to new business models which increasingly rely on processing large volumes of personal data in more complex ways. Which are the key elements that regulators should consider when developing tools to achieve development in a sustainable and ethical way? How should the ethical frameworks be implemented as a mandatory tool aligned with institutional capacity and the rule of law? What should be the role of DPAs in supervising the use of ethical principles in the development of new technologies?



	Keynote Speaker: TO BE CONFIRMED
10:00	Networking Break
(30 MIN)	
10:30	3. Panel Discussion Session 1: High Data Protection Standards
(60 MIN)	The importance of high standards of data protection and privacy is crucial for securing the social and economic benefits of technological innovation, while ensuring that people's rights are upheld and that their trust in the use of their data is earned and maintained.
	As developments in technology, innovation, and digitalisation lead to ever-evolving new uses of personal data, regulators should deliver different approaches on how legislations are identifying the data protection and privacy implications of new and future technologies.
	Moderator: Clarisse Girot, Head of the Data Governance and Privacy (DGP) Unit of the OECD
	 Panelists: Carlos Enrique Salazar, Director de Investigaciones de Datos Personales , Superintendence of Industry and Commerce (SIC), Colombia Mar España, Director, Spanish Data Protection Agency Immaculate Kassait, Data Commissioner, Office of the Data Protection Commissioner of Kenya (TBC) John Edwards, Commissioner Information Commissioner's Office, UK Jang Hyuk Choi, Vice Chairperson, PIPC Korea
11:30 (15 MIN)	Question and Answer Session
11:45 (15 MIN)	4. Reporting from the GPA Strategic Direction Sub-Committee (SDSC)
	Presentation of the annual activities made by the SDSC Chair.
	Presenter: Beatriz de Anchorena, SDSC Chair, Executive Committee Member, Director of the Agency to Access to Public Information of Argentina.
12:00 (15 MIN)	5. GPA Census 2023
—— (13 WIIV)	Presentation of the results of the GPA Census 2023 to Members and Observers.
	Presenter: INAI, Mexico – GPA Chair



12:15 (30 MIN)	6. Reporting from other Partner Organizations
(33 11111)	Presenter: Ulrich Kelber, Executive Committee Member and Federal Data
	Protection Commissioner of Germany.
	Panelists:
	- INAl Commissioner on behalf of the Presidency of the Iberoamerican
	Network of Data Protection (RIPD).
	- Michael McEvoy, Chair of the Governing Committee of the Asia Pacific
	Privacy Authorities (APPA Forum) and Information and Privacy Commissioner for British Columbia, Canada.
	- Guilherme Roschke, on behalf of the Global Privacy Enforcement Network
	(GPEN)
	- Yuji Asai, Commissioner of the Personal Information Protection Commission
	of Japan, on behalf of the G7 Group
	- Clarisse Girot, Head of the Data Governance and Privacy (DGP) Unit of the
	OECD
12:45	7. Report GPA Chair/ Secretariat- INAI Mexico
(15 MIN)	
	Presenter: INAI, Mexico
	Presentation of the GPA Chair and Secretariat activities held this year.
13:00	8. Reporting from Working Groups – Working Groups update.
(45 MIN)	o. Reporting from Working Groups Working Groups appeare.
(13 111111)	Presenter: Beatriz de Anchorena, SDSC Chair, Executive Committee Member,
	Director of the Agency to Access to Public Information of Argentina.
	Panelists:
	Pascale Serrier – Digital Education
	Omar Seghrouchni – Digital Economy
	Paul Vane – Data Sharing
	Bertrand du Marais . Ethics and Data Protection in Artificial Intelligence
	Catherine Lehman – Personal data protection in international days language and exists a second crisis.
	development assistance, international humanitarian aid, and crisis
	 management Philippe Dufresne – Data Protection and other Rights and Freedoms
	Victoria Cetinkaya – Global Frameworks and Standards
13:45	Lunch Break
	<u> </u>



DAY 2: THURSDAY 19TH OCTOBER 2023	
TIME	SESSION DESRCRIPTION
08:30	Delegate registration, log-on.
(30 MIN)	
09:00	9. Summary of Day One
(10 MIN)	Presenter: INAI Commissioner, Mexico (TBC). INFOEM
09:10	10. Adapting the legal regime of one jurisdiction to be interoperable with another
(50 MIN)	through the data protection court system; the case of US and the EU.
	Presenter: TO BE CONFIRMED Mederator: Poter Winn Chief Privacy and Civil Liberties Officer, Department of
	Moderator: Peter Winn, Chief Privacy and Civil Liberties Officer, Department of Justice, USA
	Panelists:
	- Peter Swire, Georgia Tech, Alston & Bird, and co-founder of Cross Border
	Data Forum.
	 Bruno Gencarelli, European Commission. Anu Talus, Chair of the European Data Protection Board.
	- Ben Wiseman, Associate Director, Division of Privacy and Identity
	Protection, Federal Trade Commission (FTC).
10:00	11. GPA Observers to International Organisations Reporting on Activity
(30 MIN)	
	Presenter: Omar Seghrouchni, President of the National Commission for the
	Control of Personal Data Protection in Morocco.
	Panelists:
	- Olivier Matter, Head of International Cooperation, European Data
	Protection Supervisor, GPA observer to the Council of Europe
	- John Henry Du Naga, Commissioner, National Privacy Commission of
	Philippines, GPA Observer to the International Standardization Organization (ISO) and the Asia-Pacific Economic Cooperation (APEC)
	(Bertrand du Marais, Commissaire Commission Nationale de l'informatique
	et des Libertés of France, GPA Observer to the Organization for Economic
	Cooperation and Development (OECD)
10:30	12. Annual Report from the Berlin Group (International Working Group on Data
(7 MIN)	Protection in Technology)



	Presenter: Ulrich Kelber, Federal Commissioner for Data Protection and Freedom
	of Information, Germany.
10:37	13. Annual Report from the Reference Panel Chairman
(8 MIN)	
	Presenter: Alexander White, Privacy Commissioner, Office of the Privacy Commissioner of Bermuda.
10:45	14. Capacity Building Workshops – Global Perspectives on Privacy
(90 MIN)	- PARALLEL SESSIONS
(50 141114)	14. 1 PARALLEL SESSION: Capacity Building Workshop
	Focus 1: Quantum Technology
	This session will focus on the knowledge and development of this technology to
	enable its risk and benefits for data privacy.
	Quantum technologies are rapidly maturing, creating a shift in privacy. Due to,
	regulators should focus on reviewing privacy priorities, building responses to an
	evolving market, and educating people about quantum's developments.
	How are governments and innovators tackling this technology?
	How can quantum technologies comply with privacy regulations?
	Which is quantum secure privacy strategies that regulators should focus on?
	Workshop leader: TO BE CONFIRMED
	14. 2 PARALLEL SESSION: Capacity Building Workshop
	Focus 2: Metaverse
	This session will explore the roll of the DPAs on regulating the innovations that the
	metaverse presents and how it deals with privacy and the protection of personal
	data.
	The future is a duality world between virtual an in-person scenarios, so the focus
	should always be based on the user. The metaverse is a continues innovation that
	includes the use of virtual reality, augmented reality, and avatars to create an
	immersive three-dimensional experience by a massive network.
	The idea of this cossion will feaus on developers and regulators are still a
	The idea of this session will focus on developers and regulators generating a common dialogue regarding early interaction as an opportunity to improve and
	support developers using new technologies and its involvement.
	How does the metaverse affect privacy?
	How can data protection and privacy rules apply in a digital ecosystem?



	What is the expectation in terms of privacy and security regarding the metaverse?
	Workshop leader: Jules Polonetsky, CEO Future of Privacy Forum.
12:15	Coffee Break
(15 min)	
12:30	14. 3 PARALLEL SESSION: Capacity Building Workshop
(90 MIN)	Focus 3: Climate technology
	1 ocus of climate techniciosy
	This session will present the uses of green technologies to data protection and privacy fields due to the accelerate transfer of environmental technologies and its development. Digitization is leading to an increase in the volume of data.
	In order to pursue the digital transformation, DPAs should think fairer and more efficient approach role of the digital use consumption. Adopting and enforcing data collection, data use, and data storage practices can contribute to reduce the digital environmental impact align with recommendations regarding data security.
	How environmental technologies are related to privacy and data protection? Can universal rights to dignity and privacy withstand the consequences of climate change in the coming decades? How can DPAs cooperate with environmental sustainability and reduce data footprint?
	Workshop leader: Camille Bourguignon, Namur Digital Institute – CRIDS (Research Center Information, Law and Society) University of Namur-Belgium.
	14. 4 PARALLEL SESSION: Capacity Building Workshop
	Focus 4: Governmental Digitalization
	Focus 4. Governmental Digitalization
	This session will explore how governments can best use information and communication technologies (ICTs) to embrace good government principles and achieve policy goals.
	Regulators should emphasis on ensuring that data practices in a digital government focus on the wellbeing of the people and at the same time indicate strategies and methods of data security on digitization and digitalization.
	What is the importance of Data Privacy in Digital Transformation? Which is the role of DPAs in the use of automated decision-making systems? How can DPAs guide citizens in the use of digital tools?



	Workshop Leader: Philippe Dufresne, Commissioner, Office of the Privacy
	Commissioner, Canada
14:10	15. GPA Capacity Building Workshop reports back to plenary
(20 MIN)	
	Presenter: INFOCDMX
	Rapporteurs:
	1) Quantum Technologies
	2) Metaverse
	3) Climate Technology
	4) Governmental Digitalization
14:30	Lunch Break

	DAY 3: FRIDAY 20 TH OCTOBER 2023
TIME	SESSION DESCRIPTION
07:30	Delegate registration, log-on.
(30 MIN)	
08:00	Awards breakfast
(30 MIN)	
09:00	16. Summary Day Two
(10 MIN)	
	Presenter: INAI Commissioner, Mexico (TBD).
09:10	17. Annual Report of the United Nations Special Rapporteur on Privacy, Ana Brian.
(20 MIN)	This session will focus on the key elements of the report presented this year
	regarding "Right to Privacy must be safeguarded in post pandemic world".
	- Delete sensitive information.
	- Provide guidance in the implementation of the principles of deletion and
	accountability in the context of COVID-19
	- Six recommendations to members
	Presenter: Paul Vane, Commissioner of the Jersey Office of the Information
	Commissioner.
	Develist And Drive Heited Nations Consid Demonstrate on an Drive of
	Panelist: Ana Brian, United Nations Special Rapporteur on Privacy.
09:30	18. Privacy Trends: Forward Steps
(60 MIN)	



	STATE OF THE STATE
	This session will discuss, among experts of the privacy community, privacy concerns and how DPAs can address these trends.
	Moderator: Prof. Lela Janashvili, President, Personal Data Protection Service, Georgia
	 Panelists: Kaori Ishii, Commissioner for International Academic Exchange, Personal Information Protection Commission of Japan, (Cross border Data Flows). Gabriela Zanfir Fortuna, Vice President at the Future of Privacy Forum (Privacy Enhancing Technologies). Pam Dixon, Founder and Executive Director of the World Privacy Forum. (Human Rights Impact Assessment). Ginevra Cerrina Feroni, Vice-president, Garante per la Protezione dei Dati Personali, Italia. Rafael Yuste, Director, Neurotechnology Centre, Columbia University and
	founder of The US BRAIN Initiative.
10:30	Networking Break
(15 MIN)	
10:45	19. Official Photo
(15 MIN)	
11:00	20.Strategic Plan 2023 – 2025
(15 MIN)	
	Presenter: Beatriz de Anchorena, SDSC Chair, Executive Committee Member,
44.45	Director of the Agency to Access to Public Information of Argentina
11:15	21. GPA Resolutions
(45 MIN)	Moderator: GPA Chair, INAI Mexico.
	Panelists:
	- Resolution on Al in Employment (TBD)
	- Resolution on Health Data (TBD)
	- Resolution on Achieving Global DP Standards (TBD)
	- Resolution on GPA Library (TBD)
	- Resolution on Generative AI Systems (TBD)
	Resolution on Data Protection with a Gender Perspective (TBD)Resolution on Privacy and human rights award (TBD)
12:00	Networking Break
(15 MIN)	
12:15	22. Governance matters – part II
(45 MIN)	·



13:00	Closing Remarks Presenter: Host Authority and the GPA Chair, INAI Mexico.
	Presenter: GPA Chair, INAI Mexico.
	vi) Announcement Host 2024-2025.
	v) Announcement GPA Secretariat (2023-2025).
	iv) Announcement GPA Chair (2023-2025).
	iii) Announcement of the GPA Executive Committee 2023-2024.
	Cooperation Arrangement.
	ii) Update and support of the Global Cross Border Enforcement
	i) Announcement of adoption of 44 th Conference Report 2022.

